[Skip to Content]
[Skip to Content Landing]
Article
June 1984

Neuroleptic Malignant Syndrome Complicated by Disseminated Intravascular Coagulation

Author Affiliations

From the Department of Medicine, Allegheny General Hospital, Pittsburgh.

Arch Intern Med. 1984;144(6):1296-1297. doi:10.1001/archinte.1984.00350180244037
Abstract

• The neuroleptic malignant syndrome (NMS), clinically manifested by hyperpyrexia, mental status changes, muscular rigidity, and autonomic dysfunction, is an idiosyncratic reaction to major neuroleptic pharmacologic agents. The reported causes of morbidity and mortality include respiratory insufficiency, cardiovascular collapse, arrhythmias, and renal failure. Coagulopathy does not seem to be a prominent component of the syndrome. We observed a case of NMS in which disseminated intravascular coagulation was a prominent feature.

(Arch Intern Med 1984;144:1296-1297)

×